MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR NEUT 54ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR NEUT 54ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221832054
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Liner has been damaged with scratches and gouges on underside.Unable to be used optimally.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "liner has been damaged with scratches and gouges on underside.Unable to be used optimally." the product was not returned to depuy synthes, however photos were provided for review.Attachment (b)(4).The photo investigation revealed that pin trl lnr neut 54odx32id was heavily scratched.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pin trl lnr neut 54odx32id would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (cy0602) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> according to the information received, "liner has been damaged with scratches and gouges on underside.Unable to be used optimally." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photo investigation revealed that pin trl lnr neut (b)(6) was heavily scratched.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the pin trl lnr neut (b)(6) would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (cy0602) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: liner has been damaged with scratches and gouges on underside.Unable to be used optimally.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that pin trl lnr neut 54odx32id presents several deep scratches and nicks on the inner and outer surface of the device.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.The overall condition and appearance of the device were identified as an end of life indicators since the device has been in the field for over for over 21 years.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pin trl lnr neut 54odx32id would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (cy0602) provided is not a valid finished goods lot#.Corrected: h3.

Brand Name
PIN TRL LNR NEUT 54ODX32ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18072822
Report Number1818910-2023-22564
Device Sequence Number7759612
Product Code HWT
UDI-Device Identifier10603295100737
UDI-Public10603295100737
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221832054
Device Lot NumberCY0602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer11/07/2023
01/18/2024
01/22/2024
06/17/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/08/2023
01/18/2024
01/24/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown